MAUDE Adverse Event Report: SMITH & NEPHEW, INC. A/O T-HANDLE CONN W/10MM SOCKET; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

SMITH & NEPHEW, INC. A/O T-HANDLE CONN W/10MM SOCKET; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number 71067326
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during inspection the a/o t-handle conn w/10mm socket was found broken.No injuries or surgical delays were reported.
 
Additional Manufacturer Narrative
Result of investigation: the device, intended use in treatment, was returned for evaluation.A visual inspection of the returned t-handle confirms the spring is worn and damaged.Also the tip of the device is broken.The broken pieces were not returned with the device.The device was manufactured in 2009.The device exhibits signs of significant wear and use.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
A/O T-HANDLE CONN W/10MM SOCKET
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10523819
Report Number1020279-2020-04559
Device Sequence Number14248820
Product Code MDM
UDI-Device Identifier03596010608062
UDI-Public03596010608062
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71067326
Device Catalogue Number71067326
Device Lot Number09BCE0005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2020
Initial Date Received by Manufacturer 08/18/2020
Supplement Date Received by Manufacturer09/21/2020
Initial Report FDA Received Date09/11/2020
Supplement Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1